MAUDE Adverse Event Report: CORDIS CORPORATION CATH MB 5F PIG 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH MB 5F PIG 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 532598C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During use, the super torque pigtail mg catheter tip was breaking.There was no patient injury.The customer is removing all catheters off the shelf.Multiple attempts to obtain additional information were made without success.Two diagnostic catheters (cath mb 5f pig 65cm 8sh) were received for analysis inside two separate plastic bags.One sterile unit in its original pouch and one non-sterile unit were received.Per visual analysis, the sterile pouch was received labeled as catalog 532598c, lot number 17745772.The non-sterile catheter was received separated at the tip to body fuse area.Also, elongations could be observed on the separation.No other anomalies found.Per dimensional analysis, the outer diameter (od) and inner diameter (id) of the separated non-sterile unit were measured near the separated body to tip fuse areas and the results were found out of specification due to the elongations on the catheter material as observed.Per microscopic analysis, the non-sterile, separated, unit was inspected and elongations and transfer of material were observed.The elongations observed presented evidence of plastic deformations.Plastic deformations are commonly associated to application of tension forces that could induce the separation between both components.No other anomalies were found during the analysis.Per functional analysis, the received sterile unit was pull tested at the body to tip fuse area.The established pull test values and pull test results were found within specification for the sterile mb 5f pig catheter.A product history record (phr) review of lot 17745772 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿brite tip/distal tip ¿ separated¿ was confirmed during the analysis due to the separated condition of the body to tip fuse area on the non-sterile catheter as received.However, per analysis results, evidence of elongations and material transfer on the separated area could be observed.This evidence suggests that the device was induced to stretching/pulling events that exceeded the material yield strength prior to the catheter body to tip separation.Nonetheless, the exact cause of separation could not be conclusively determined during the analysis.Procedural/handling factors may have contributed to the separated condition.As warned in the instructions for use (ifu), which is not intended as a mitigation of risk, ¿failure to observe these instructions may result in damage, breakage or separation of the catheter or the markerbands, which may necessitate additional intervention.Manipulation of the catheter under excessive friction due to interaction with other devices or while trapped in the vasculature, can lead to stretching or elongation of the catheter.Stretching or elongation of the catheter during endovascular procedures could result in the marker bands moving along the catheter.In extreme cases, marker bands may come off the catheter and dislodge into the vascular system.Avoid excessive tension on the device during manipulation.Extreme care to avoid stretching or elongation must be exercised during manipulation and withdrawal.If resistance is felt during manipulation, determine the cause of resistance before proceeding and confirm super torque mb angiographic catheter positioning under high quality fluoroscopic observation.¿ neither the phr review nor the product analysis suggest that the separated condition is related to the manufacturing process of the unit.Therefore, no actions will be taken at this time.
 
Event or Problem Description
During use, the super torque pigtail mg catheter tip was breaking.Additional information was received and during fal, it was noted that the non-sterile catheter was received separated at tip to body fuse area.Also, elongations could be observed on the separation.There was no patient injury.

Brand Name
CATH MB 5F PIG 65CM 8SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9240068
Report Number9616099-2019-03307
Device Sequence Number19316621
Product Code DQO
UDI-Device Identifier20705032012048
UDI-Public20705032012048
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K915836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number532598C
Device Lot Number17745772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2019
Initial Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1